Welcome back to my blog peeps.
How have you all been doing? I am a little irritated at the moment because I wrote a 7 paragraphs post just a while ago and forgot to save it and I didn't know that this website does not auto save my work like the Blogger. The topic I was writing about was about peripheral neuropathy.
According to Memorial Sloan Kettering Cancer Centre (MSKCC), which is by the way a vowel renowned hospital that specialises in cancer indicates this in their website:
Peripheral neuropathy (peh-RIH-feh-rul noor-AH-puh-thee) is the general term used to describe changes that happen when peripheral nerves are damaged. Peripheral nerves are all of the nerves outside of your brain and spinal cord. There are 3 types of peripheral nerves:
Sensory nerves that help you feel pain, touch, temperature, position, and vibration.
Motor nerves that help you move and maintain muscle tone.
Autonomic nerves that control things that happen automatically, such as how fast your heart beats and how much you sweat.
If your sensory nerves are damaged, you may have a feeling of “pins and needles” or “electric shocks.” You may also feel cold, prickling, pinching, or burning in your hands and feet. Some people become very sensitive to touch, while other people feel numbness.
If your motor nerves are damaged, you may have muscle weakness, cramping, and twitching. You may also have loss of balance and coordination. This may make it difficult to walk, drive, or handle small objects (such as holding a pen or buttoning a shirt).
If your autonomic nerves are damaged, your heart may beat faster or slower than normal. You may also sweat more or less than you normally do and notice differences in your bowel and bladder function.
For now, my symptoms are the first 2 bullet points and this came about due to the chemo drugs I took.
And the probable culprits are:
Some common types of chemotherapy drugs can also cause peripheral neuropathy. We have listed some of them below along with the kind of symptoms they cause.
You may have numbness, pain, or burning feelings in your feet or hands.
Cisplatin, carboplatin, oxaliplatin, and thalidomide
You may have trouble knowing where your hands and feet are in space. This is called position sense. If this happens, you could slip out of shoes or slippers if they aren’t tied or if they don’t come up past the middle of the top of your foot (your instep).
When you walk, you may not be able to feel the floor under your feet. You may feel like your bare feet have socks on them or like you’re walking on broken glass.
Paclitaxel, docetaxel, and nab-paclitaxel
You may have trouble feeling the shape of an object in your hand or picking up small objects.
Vincristine, vinblastine, and paclitaxel
You may have trouble telling the difference between hot and cold temperatures.
What I was given was the one marked in bold letters.
You see, I am glad that the treatment are finally over and most if the side effects are wearing off. I still am hairless, I have dark patches on my tongue, my fingernails and toenails are still black and I have no control over the way I walk and I can live with it. But I find it hard to live with the peripheral neuropathy.
And I felt it hard on eid when I was trying to remove my nose ring to replace it with the new diamond nose ring my mum bought for me. I was trying to remove it, but I couldn't because I couldn't feel the pin. If I did manage to remove it, I will have a hard time replacing the pin because again - I will not be able to feel the pin to rotate it. I should have worn a nose ring instead - I know.
I can't feel anything at all. And like I mentioned before in my website somewhere, walking is tough because I can't feel my feet. it gets kind of numb, tight and cramp - in the middle of the walk. I can't open anything, I can't feel anything (hot over cold) and I have to wear gloves when I sleep because my fingers are cold when I sleep in an AC room.
I go through shits to remove cancer, but I end up with a myriad of side effects that affects my quality of life and I question, like I always do, about my decision to take up the conventional treatment of surgery, chemo, radiation and tamoxifen. If I went through all this to be alive, but being alive means I have to learn to live through side effects for the rest of my life, then what is the point of living?
I mean, for some people, they would say, "Oh! Think about how lucky you are, You are not dying." Yet. Not yet. I will die of course just like all the others.
I have to think of this phase as recovering from an accident - a bad one. Patients involved in bad accidents take up to three-four years to recover, so I shall take some solace in comparing my phase to them. This daily grind - I will have to tolerate, live through and be patient with it. I will since I have no choice. I need to get this over and done with. As long as I am breathing,